MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TM REVERSE LINER IMPACTOR 40MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES

ZIMMER BIOMET, INC. TM REVERSE LINER IMPACTOR 40MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Catalog Number 00430902800
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while during the surgical procedure the instrument fractured when the nurse mishandled it and the center pin dislocated from the instrument.There was no report of a foreign body retained or harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: luxembourg.H2: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.Visual examination of the provided photo identified the reported product with signs of repeated use.However, due to the angle of the photo, further evaluation of the pin could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The root cause of the reported issue is attributed to user error.The trabecular metal¿ reverse shoulder system surgical technique indicates 'make sure that the guide pin on the poly liner impactor is aligned into the post on the lateral side of the stem face prior to impacting'.Ifu 87-6203-999-23 indicates 'failure to follow these instructions could result in instrument or provisional breakage and potential adverse effects on user(s) or patient.' if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during the surgical procedure, the center pin bent after it was likely impacted incorrectly with a hammer by the surgeon, resulting in misalignment with the liner hole.There was no report of a retained foreign body or patient harm.Due diligence has been completed for this complaint; to date all available additional information has been received.

Brand Name
TM REVERSE LINER IMPACTOR 40MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23348144
Report Number0001822565-2025-03803
Device Sequence Number9461712
Product Code PHX
UDI-Device Identifier00889024267312
UDI-Public(01)00889024267312(10)63560365
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
K052906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00430902800
Device Lot Number63560365
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown